I got a really bad toothache Sunday and was put on amoxicilin in preparation for a root canal today. By Monday night I was feeling systemically AWFUL- aching , nausea, fever, flu like symptoms. I realize some of it was the infection itself but my tooth got much better and with five days in on the rx I am wondering why I feel so bad. I am on the fentanyl patch for chronic pain but the aching is more than that relieves! Is this normal? The tooth was cleaned out today- necrotic infection and obviously the cause of the pain but I still feel lousy and like I have the flu. Has anyone else experienced this with amoxicillin?
13 Aug 2010
Hi Meggie, Please call your dentist or the pharmacist! You shouldn't be feeling this badly. Did dentist just do a root canal, or did you have the tooth extracted?
I took Ibuprofen when I had major dental pain, and that seemed to alieviate some of the pain. Try an ice-pack on side of your face where infected tooth is located.
I hope you feel better soon! If not, call that dentist and tell him how awful you feel, perhaps a few vicodin would help? Or maybe just getting off the amoxicillin!
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my docter put me on amoxicillian/clavulanate for swollen glands, for ten days, its day six ,still swollen, is this normal?
1 answer • 24 Nov 2009
I was prescribed Cephalexin and have been taking it 4x daily now for 4 days. My other doctor prescribed Amoxicillin which was 2x daily since the ...
3 answers • 21 Apr 2012
... nose and nasal congestion). Is this a normal reaction, was I getting the cold anyway or should I be concerned?
1 answer • 24 May 2012
I do not have an abcessed tooth. I had a root canal done on my tooth and a few days later developed an infection. Went back to endodontist and he ...
2 answers • 18 Jun 2013
Since I've been taking Amoxicillin, my symptoms from the required Valtrex dosage have returned. Seems like the Valtrex has no effect. Is the ...
1 answer • 27 Nov 2014